Thunderstorm Wind, Beaver
- When
- June 8, 7:20 AM CST to 7:21 AM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
Severe thunderstorms moved through the eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved through the eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:48 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 648 AM CDT FRI JUN 8 2012 .AVIATION... 12Z TAFS...AVIATION FORECAST FOCUS CENTERS ON CIGS/VISBYS THROUGH THE FIRST 3-6 HOURS OF THE VALID TAF FORECAST PERIOD. LOW CLOUDS AND FOG CONTINUE TO IMPACT THE KAMA/KDHT TERMINALS THIS MORNING WITH IFR AND LIFR CONDITIONS. EXPECT FOG TO LIFT AND CIGS TO IMPROVE TO MVFR BY 15-16Z. LOW CLOUDS WILL GRADUALLY DISSIPATE BY 18-19Z WITH VFR CONDITIONS RETURNING. SOUTHEAST WINDS WILL VEER TO THE SOUTH-SOUTHWEST THIS AFTERNOON AND INCREASE TO AROUND 15-20 KTS WITH GUSTS NEAR 25 KTS. WINDS WILL BACK A BIT TO THE SOUTH-SOUTHEAST TONIGHT WHICH CAN ALLOW FOR LOW CLOUDS TO INCREASE AGAIN ACROSS THE PANHANDLES. HAVE DECIDED TO KEEP CIGS VFR AS LOW-LEVEL MOISTURE IS NOT EXPECTED TO BE AS DEEP AS THIS MORNING. AT KGUY...HAVE REMOVED BR AT THE TERMINAL THIS MORNING ALTHOUGH EXPECT LOW CLOUDS WITH MVFR CIGS TO CONTINUE THROUGH 19Z. SIMILAR TO KAMA/KDHT...CAN SEE LOW CLOUDS INCREASE AGAIN THIS EVENING WITH VFR CIGS. WINDS WILL VEER TO THE SOUTH AND INCREASE TO 15-20 KTS BUT SHOULD BACK MORE TO THE SOUTHEAST THIS EVENING. CLK && .PREV DISCUSSION... /ISSUED 607 AM CDT FRI JUN 8 2012/ DISCUSSION... LOOKS LIKE A BRIEF RETURN TO DRY AND HOT WEATHER IS ANTICIPATED THIS WEEKEND WITH TEMPERATURES CLIMBING TO WELL ABOVE NORMAL VALUES. FOR TODAY...LOW CLOUDS AND FOG SHOULD HANG TOUGH THROUGH ABOUT MID MORNING... THEN SLOWLY ERODE. MAX TEMPS TODAY WILL BE STRONGLY GOVERNED BY EXTENT OF CLOUD COVER. DECIDED TO USE THE AVERAGE BETWEEN WARMER MET VALUES AND COOLER MAV VALUES. SAT AND SUNDAY WILL FEATURE WELL ABV NORMAL TEMPS. SOME LOCATIONS MAY HIT THE CENTURY MARK...ESPECIALLY ON THE CAPROCK OR IN PLACES THAT DID NOT RECEIVE MUCH RAIN EARLIER THIS WEEK. IT APPEARS NEXT COLD FRONT WILL BEGIN TO MOVE INTO FAR NRN SECTIONS LATER SUNDAY...THEN SWEEP THRU ALL OF FCST AREA BEFORE SUNRISE MONDAY. MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO TIMING OF THIS FRONTAL BOUNDARY. SLGT CHC POPS FOR OK PNHDL AND FAR NCNTRL AND NE TX PNHDL LOOK PLAUSIBLE SUN NIGHT...THEN ERN AND SRN SECTIONS FOR MONDAY AS FRONTAL BOUNDARY SETTLES SEWD. ALL MEDIUM RANGE MODELS DEPICT A RATHER PERTURBED UPPER AIR PATTERN FOR MUCH OF NEXT WEEK WITH SEMI ZONAL FLOW CONTAINING EMBEDDED MINOR UPPER LEVEL SHORTWAVE TROFS WHICH WILL ZIP ACROSS THE SRN HIGH PLAINS DURG THIS TIME PERIOD. LOW LEVEL UPSLOPE FLOW WILL KEEP MOISTURE IN OUR AREA. THEREFORE...CHANCES FOR SHOWERS AND TSTMS WILL RETURN TO THE AREA MONDAY NIGHT THRU AT LEAST THURSDAY. RETAINED SLGT CHC POPS ALL SECTIONS MON NIGHT THRU WED NIGHT...THEN ADDED 20 POPS FOR THURSDAY. IF ECMWF AND 06Z GFS VERIFY...LATER SHIFTS MAY NEED TO EXTEND THE THREAT TO THURSDAY NIGHT. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST PCKG. ANDRADE FIRE WEATHER... DESPITE METEOROLOGICAL PARAMETERS WHICH WILL BE FAVORABLE FOR ELEVATED FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...RECENT WIDESPREAD RAINS AND GREENUP WILL MITIGATE THE THREAT. CHANCES FOR MORE SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH THURSDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 548 AM CDT FRI JUN 8 2012 OKZ001>003-TXZ001>020-082100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 548 AM CDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG WILL PERSIST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES UNTIL MID MORNING. VISIBILITIES WILL BE REDUCED TO BETWEEN 2 AND 4 MILES...AND MAY BE LOCALLY REDUCED TO AROUND 1 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA PANHANDLE AND THE EXTREME NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE SUNDAY NIGHT...AND OVER EASTERN AND SOUTHERN SECTIONS OF THE PANHANDLES MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
The Dodge City radar (KDDC), 118 km away, was scanning. The volume nearest the first event began at 13:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Emergency Manager for Beaver County Oklahoma reported that a gas station sign was blown over in the town of Beaver Oklahoma. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386071, 386070.